MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT PRELOADED IOL SYSTEM; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT PRELOADED IOL SYSTEM; INTRAOCULAR LENS
Model Number ISERT 230 (+19.00 OD)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 01/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hoya device is pending evaluation.(b)(4).
 
Event or Problem Description
Reportedly, a tear in the iol was noticed after iol insertion into the right eye.The lens was removed and replaced with the backup lnes of the same model and the same diopter.The incision was enlarged to remove the lens.Sutures were placed as a part of standard prcedure.Patient prognosis and outcome are good.
 
Additional Manufacturer Narrative
Follow-up report #1 is being submitted to fda for the following reasons: corrected information not available/reporting in initial report: manufacturer contact information updated to current contact name and email.Corrected manufacturing site street address added "healthcare professional" in addition to "distributor." related fields were also updated accordingly, as noted below: added check to indicate this report is follow-up #1.Section added checks to indicates the report contains: corrections and additional information.Changed to "yes." added evaluation results code: 114.Additional information not available/included in initial report - findings from the manufacturer's product investigation completed on 09-apr-2018, as noted below: complaint product was returned from the customer.Product investigation was performed.No abnormalities were found in production and inspection records of the product.Possible causes: exact root cause is not determined.From our investigation, we believe this issue is not product related.Additional information not available/included in the initial report - risk analysis conducted on the product line and failure code, as noted below: a review of the most recent complaint trending data indicates no significant trends have been identified at this time, and no capa is required as part of product evaluation.This event can now be considered closed.

Brand Name
HOYA ISERT PRELOADED IOL SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch road
suite 250
chino hills CA 91709
MDR Report Key7293490
Report Number3006723646-2018-00008
Device Sequence Number1354929
Product Code HQL
UDI-Device Identifier04547480301297
UDI-Public04547480301297
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberISERT 230 (+19.00 OD)
Device Lot NumberN/A
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/06/2018
Supplement Date Received by Manufacturer03/06/2018
Initial Report FDA Received Date02/23/2018
Supplement Report FDA Received Date04/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR